MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 18IN 4-0 S/A PC-12 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 18IN 4-0 S/A PC-12 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y814G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number an9159 / y814g and no non-conformances related to the reported complaint condition were identified.(b)(4).Summary: upon visual inspection of the one picture received to ethicon inc for evaluation, it was observed an opened foil package product code y814.The reported condition was not observed in the picture.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint since the sample was not returned for analysis.Additional information was requested, and the following was obtained: did a piece of the broken needle fell inside the patient? if so, was it retrieved during the same procedure? response: not.What was done to retrieve the broken piece? response: rx done.Piece was not inside the patient.The piece was found outside the surgical field.Was additional dissection required in other organs/tissues other than the target tissue? - response: not.If the needle remains in the patient, please specify size of the needle piece retained, in what structure/tissue was retained and if there are any future plans to remove it.Response: not applicable.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a c-section on (b)(6) 2021 and the suture was used.During the procedure, the needle broke when passing the skin suture.The piece was not inside the patient.The piece was found outside the surgical field.The procedure was completed successfully.There were no patient consequences reported.

Brand Name
MCRYL UD 18IN 4-0 S/A PC-12 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12419070
Report Number2210968-2021-08016
Device Sequence Number3576694
Product Code GAN
UDI-Device Identifier10705031059610
UDI-Public10705031059610
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberY814G
Device Catalogue NumberY814G
Device Lot NumberAN9159
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2021
Initial Report FDA Received Date09/02/2021
Patient Sequence Number1